Acta Mathematica Scientia

, Volume 39, Issue 3, pp 845–856 | Cite as

Uniqueness Problem for SPDEs from Population Models

  • Jie XiongEmail author
  • Xu YangEmail author


This is a survey on the strong uniqueness of the solutions to stochastic partial differential equations (SPDEs) related to two measure-valued processes: superprocess and Fleming-Viot process which are given as rescaling limits of population biology models. We summarize recent results for Konno-Shiga-Reimers’ and Mytnik’s SPDEs, and their related distribution-function-valued SPDEs.

Key words

Stochastic partial differential equation superprocess Fleming-Viot process distribution function backward doubly stochastic differential equation path-wise uniqueness 

2010 MR Subject Classification

60H15 60J68 60G57 60H05 


Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.


  1. [1]
    Xiong J, Yang X. Superprocesses with interaction and immigration. Stochastic Process Appl, 2016, 126: 3377–3401MathSciNetCrossRefzbMATHGoogle Scholar
  2. [2]
    Li Z. Measure-Valued Branching Markov Processes[M]. Berlin: Springer, 2011CrossRefzbMATHGoogle Scholar
  3. [3]
    Watanabe S. A limit theorem of branching processes and continuous state branching processes. J Math Kyoto Univ, 1968, 8: 141–167MathSciNetCrossRefzbMATHGoogle Scholar
  4. [4]
    Dawson D A. Stochastic evolution equations and related measure processes. J Multivariate Anal, 1975, 5: 1–52MathSciNetCrossRefzbMATHGoogle Scholar
  5. [5]
    Fleming W H, Viot M. Some measure-valued Markov processes in population genetics theory. Indiana Univ Math J, 1979, 28: 817–843MathSciNetCrossRefzbMATHGoogle Scholar
  6. [6]
    Etheridge A. An introduction to superprocesses[M]. American Mathematical Society. University Lecture Series, 20: 2000CrossRefzbMATHGoogle Scholar
  7. [7]
    Li Z. Immigration processes associated with branching particle systems. Adv in Appl Probab, 1998, 30: 657–675MathSciNetCrossRefzbMATHGoogle Scholar
  8. [8]
    Pardox E, Peng S. Backward doubly stochastic differential equations and systems of quasilimear SPDEs. Probab. Theory Related Fields, 1994, 98: 209–227MathSciNetCrossRefGoogle Scholar
  9. [9]
    He H, Li Z, Yang X. Stochastic equations of super-Levy processes with general branching mechanism. Stochastic Process Appl, 2014, 124: 1519–1565MathSciNetCrossRefzbMATHGoogle Scholar
  10. [10]
    Ikeda N, Watanabe S. Stochastic Differential Equations and Diffusion Processes[M]. 2nd Ed. Amsterdam: North-Holland; Tokyo: Kodansha, 1989zbMATHGoogle Scholar
  11. [11]
    Xu W. Backward doubly stochastic equations with jumps and comparison theorems. J Math Anal Appl, 2016, 443: 596–624MathSciNetCrossRefzbMATHGoogle Scholar
  12. [12]
    Konno N, Shiga T. Stochastic partial differential equations for some measure-valued diffusions. Probab Theory Related Fields, 1988, 79: 201–225MathSciNetCrossRefzbMATHGoogle Scholar
  13. [13]
    Reimers M. One dimensional stochastic differential equations and the branching measure diffusion[J]. Probab. Theory Related Fields, 1989, 81: 319–340MathSciNetCrossRefzbMATHGoogle Scholar
  14. [14]
    Mytnik L, Perkins E, Sturm A. On pathwise uniqueness for stochastic heat equations with non-Lipschitz coefficients[J]. Ann Probab, 2006, 34: 1910–1959MathSciNetCrossRefzbMATHGoogle Scholar
  15. [15]
    Rippl T, Sturm A. New results on pathwise uniqueness for the heat equation with colored noise[J]. Electron J Probab, 2013, 18: 1–46MathSciNetCrossRefzbMATHGoogle Scholar
  16. [16]
    Watanabe S, Yamada T. On the uniqueness of solutions of stochastic differential equations[J]. J Math Kyoto Univ, 1971, 11: 553–563MathSciNetCrossRefzbMATHGoogle Scholar
  17. [17]
    Neuman E. Pathwise uniqueness of the stochastic heat equations with spatially inhomogeneous white noise[J]. Submitted. ArXiv:1403.4491, 2014Google Scholar
  18. [18]
    Mytnik L, Perkins E. Pathwise uniqueness for stochastic heat equations with Holder continuous coefficients: the white noise case[J]. Probab Theory Related Fields, 2011, 149: 1–96MathSciNetCrossRefzbMATHGoogle Scholar
  19. [19]
    Mytnik L, Neuman E. Pathwise uniqueness for the stochastic heat equation with Holder continuous drift and noise coefficients[J]. Stochastic Process Appl, 2015, 125: 3355–3372MathSciNetCrossRefzbMATHGoogle Scholar
  20. [20]
    Burdzy K, Mueller C, Perkins E A. Nonuniqueness for nonnegative solutions of parabolic stochastic partial differential equations[J]. Illinois J Math, 2011, 54: 1481–1507MathSciNetCrossRefzbMATHGoogle Scholar
  21. [21]
    Mueller C, Mytnik L, Perkins E. Nonuniqueness for a parabolic SPDE with \({\textstyle{3 \over 4}}\)-ε-Hö1der diffusion coefficients[J]. Ann Probab, 2014, 42: 2032–2112MathSciNetCrossRefzbMATHGoogle Scholar
  22. [22]
    Chen Y. Pathwise uniqueness for the SPDE’s of some super-Brownian motion with immigration[J]. Ann Probab, 2015, 43: 3359–3467MathSciNetCrossRefzbMATHGoogle Scholar
  23. [23]
    Mueller C, Mytnik L, Perkins E. On the boundary of the support ofsuper-Brownian motion[J]. Ann Probab, 2017, 45: 3481–3534MathSciNetCrossRefzbMATHGoogle Scholar
  24. [24]
    Mytnik L. Stochastic partial differential equation driven by stable noise[J]. Probab Theory Related Fields, 2003, 123: 157–201MathSciNetCrossRefzbMATHGoogle Scholar
  25. [25]
    Mytnik L, Perkins E. Regularity and irregularity of (1 + β)-stable super-Brownian motion[J]. Ann Probab, 2003, 31: 1413–1440MathSciNetCrossRefzbMATHGoogle Scholar
  26. [26]
    Fleischmann K, Mytnik L, Wachtel V. Optimal local Hölder index for density states of superprocesses with 1 + β-branching mechanism[J]. Ann Probab, 2010, 38: 1180–1220MathSciNetCrossRefzbMATHGoogle Scholar
  27. [27]
    Fleischmann K, Mytnik L, Wachtel V. Holder index at a given point for density states of super-a-stable motion of index 1 + β[J]. J Theoret Probab, 2011, 24: 66–92MathSciNetCrossRefzbMATHGoogle Scholar
  28. [28]
    Mytnik L, Wachtel V. Multifractal analysis of superprocesses with stable branching in dimension one[J]. Ann Probab, 2015, 43: 2763–2809MathSciNetCrossRefzbMATHGoogle Scholar
  29. [29]
    Mytnik L, Wachtel V. Regularity and Irregularity of Superprocesses with (1 + β)-stable Branching Mechanism[M]. Springer International Publishing, 2017zbMATHGoogle Scholar
  30. [30]
    Yang X, Zhou X. Pathwise uniqueness for an SPDE with Hölder continuous coefficient driven by α-stable noise[J]. Electron J Probab, 2017, 22: 1–48CrossRefGoogle Scholar
  31. [31]
    Yang X, Zong G. Stable branching super-Levy process as the pathwise unique solution to an SPDE (in Chinese)[J]. Sci Sin Math, 2019, 49: 699–716CrossRefGoogle Scholar
  32. [32]
    Xiong J, Yang X. Existence and pathwise uniqueness to an SPDE driven by a-stable colored noise[J]. Stochastic Process Appl, 2019 (to appear)Google Scholar
  33. [33]
    Mueller C. The heat equation with Lévy noise[J]. Stochastic Process Appl, 1998, 74: 67–82MathSciNetCrossRefzbMATHGoogle Scholar
  34. [34]
    Saint Loubert Bié E. Étude dune EDPS conduite par un bruit poissonnien[J]. Probab Theory Related Fields, 1998, 111: 287–321MathSciNetCrossRefzbMATHGoogle Scholar
  35. [35]
    Albeverio S, Wu J, Zhang T. Parabolic SPDEs driven by Poisson white noise[J]. Stochastic Process Appl, 1998, 74: 21–36MathSciNetCrossRefzbMATHGoogle Scholar
  36. [36]
    Applebaum D, Wu J. Stochastic partial differential equations driven by Levy space-time white noise[J]. Random Oper Stoch Equ, 2000, 8: 245–259CrossRefzbMATHGoogle Scholar
  37. [37]
    Chen Z, Zhang T. Stochastic evolution equations driven by Lévy processes[J]. Osaka J Math, 2011, 48: 311–327MathSciNetzbMATHGoogle Scholar
  38. [38]
    Peszat S, Zabczyk J. Stochastic Partial Differential Equations with Lévy Noise[M]. Cambridge: Cambridge University Press, 2007CrossRefzbMATHGoogle Scholar
  39. [39]
    Xiong J. Super-Brownian motion as the unique strong solution to an SPDE[J]. Ann Probab, 2013, 41: 1030–1054MathSciNetCrossRefzbMATHGoogle Scholar
  40. [40]
    Wang L, Yang X, Zhou X. A distribution-function-valued SPDE and its applications[J]. J Differential Equations, 2017, 262: 1085–1118MathSciNetCrossRefzbMATHGoogle Scholar
  41. [41]
    Li Z, Liu H, Xiong J, Zhou X. Some properties of the generalized Fleming-Viot processes[J]. Stochastic Process Appl, 2013, 123: 4129–4155MathSciNetCrossRefzbMATHGoogle Scholar
  42. [42]
    Li Z, Yang X, Zong G. General super-Levy processes in random environments (in Chinese)[J]. Submitted, 2018Google Scholar
  43. [43]
    Mytnik L, Xiong J. Well-posedness of the martingale problem for superprocess with interaction[J]. Illinois J Math, 2015, 59: 485–497MathSciNetCrossRefzbMATHGoogle Scholar
  44. [44]
    Dawson D A, Li Z. Stochastic equations, flows and measure-valued processes[J]. Ann Probab, 2012, 40: 813–857MathSciNetCrossRefzbMATHGoogle Scholar
  45. [45]
    Dawson D A, Li Z. Skew convolution semigroups and affine Markov processes[J]. Ann Probab, 2006, 34: 1103–1142MathSciNetCrossRefzbMATHGoogle Scholar
  46. [46]
    Xiong J. Three Classes of Nonlinear Stochastic Partial Differential Equations[M]. Singapore: World Scientific, 2013CrossRefzbMATHGoogle Scholar
  47. [47]
    Gomez A, Lee K, Mueller C, Wei A, Xiong J. Strong uniqueness for an spde via backward doubly stochastic differential equations[J]. Statist Probab Lett, 2013, 83: 2186–2190MathSciNetCrossRefzbMATHGoogle Scholar

Copyright information

© Wuhan Institute Physics and Mathematics, Chinese Academy of Sciences 2019

Authors and Affiliations

  1. 1.Department of MathematicsSouthern University of Science and TechnologyShenzhenChina
  2. 2.School of Mathematics and Information ScienceNorth Minzu UniversityYinchuanChina

Personalised recommendations